Nov 11, 2013
Hi Doc, Do you think there would any problems switching from Stribild to Tivicay/Epzicom? I took Atripla for five years with great results. Five months ago I switched to Stribild, which, while having been an amazing improvement over Atripla in terms of side effects, seems to have an amphetamine-like effect on me - lots of energy, crazy heightened libido, insomnia, lack of concentration. I'm suspicious of the cobicistat in Stribild since it inhibits a certain liver enzyme. Could it be that cobicistat is increasing the effect of my bupropion (XL 300)? At any rate, I've read great things about Tivicay/Epzicom - that it has very few side effects, is very effective and that by early next year ViiV should have a one-a-day combo dosage available.
Response from Dr. Young
Hello and thanks for posting.
You could be right. The cobicistat has the potential to interact (via liver enzymes) with a wide range of medications- and is thought to increase bupropion levels. This could be counteracted by lowering the dose of the bupropion that you're taking.
Alternatively, as you've suggested, you could consider the switch to the dolutegravir (Tivicay) regimen- with either Epzicom or Truvada. It is highly effective, dosen't have the diet requirement of Stribild and yes, will likely be approved (with Epzicom) as a single tablet regimen next summer.
Hope that's helpful, BY
On early treatment and worried about side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.